Library Header Image
LSE Research Online LSE Library Services

A proof of the Kikuta–Ruckle Conjecture on cyclic caching of resources

Alpern, Steven, Fokkink, Robbert and Pelekis, Christos (2012) A proof of the Kikuta–Ruckle Conjecture on cyclic caching of resources. Journal of Optimization Theory and Applications, 153 (3). pp. 650-661. ISSN 0022-3239

Full text not available from this repository.
Identification Number: 10.1007/s10957-011-9977-1


Suppose that a hider possesses a continuously divisible resource that he may distribute around a circle. The resources on a random arc in the circle are lost. The hider has a priori information on the length of the arc and he wants to maximize the probability that the retrieved portion exceeds a critical quantity, which is enough to survive on. We show that there exists an optimal resource distribution, which uses a finite number of point caches of equal size, establishing a conjecture of Kikuta and Ruckle. Our result is related to a conjecture of Samuels' on-tail probabilities.

Item Type: Article
Official URL:
Additional Information: © 2012 The authors
Divisions: LSE
Subjects: Q Science > QA Mathematics
Date Deposited: 06 Jan 2012 10:25
Last Modified: 20 Jun 2021 01:53

Actions (login required)

View Item View Item